Font Size
A
A
A

Life-Threatening Skin Rashes (cont.)

Authors and Editors

Author: Timothy J. Rupp, MD, FACEP, FAAEM, Emergency Physician, Physicians Emergency Care Associated, Methodist Health System, Dallas, Texas; Emergency Physician, Children's Medical Center of Dallas and Children's Medical Center at Legacy, Dallas, Texas; Emergency Physician, Centennial Medical Center, Frisco, Texas, and Emergency Physician, Parkland Health and Hospital System, Dallas, Texas.

Editor: William C. Shiel Jr., MD, FACP, FACR

Previous contributing author and editors:

Author: John F Marcucci, MD, Staff Physician, Department of Emergency Medicine, University of Texas Southwestern Medical Center at Dallas.

Editors: Scott H Plantz, MD, FAAEM, Research Director, Assistant Professor, Department of Emergency Medicine, Mount Sinai School of Medicine; Francisco Talavera, PharmD, PhD, Senior Pharmacy Editor, eMedicine; Thomas Rebbecchi, MD, FAAEM, Program Director, Assistant Professor, Department of Emergency Medicine, University of Medicine and Dentistry of New Jersey.

REFERENCES:

Borras-Blasco, J., A. Navarro-Ruiz, C. Borras, et al. "Adverse cutaneous reactions associated with the newest antiretroviral drugs in patients with human immunodeficiency virus infection." J Antimicrob Chemother. 62 (2008): 879-888.

Calabrese, J.R., J.R. Sullivan, C.L. Bowden, et al. "Rash in multicenter trials of lamotrigene in mood disorder: clinical relevance and management." J Clin Psychiatry. 63 (2002): 1012-1019.

Morantz, C. "CDC releases guidelines for treating adverse reactions to smallpox vaccination." Am Fam Physician. 67 (2003): 1827-1834.

Rotunda, A., R.J. Hirsch, N. Scheinfeld, et al. "Severe cutaneous reactions associated with the use of human immunodeficiency virus medications." Acta Derm Venereol. 83 (2003): 1-9.

United States. Centers for Disease Control and Prevention. "Smallpox fact sheet - information for clinicians: adverse reactions following smallpox vaccination." 2008. <http://www.bt.cdc.gov>.


Last Editorial Review: 3/20/2012

Medical Author:

Must Read Articles Related to Life-Threatening Skin Rashes

Skin Rashes in Children
Skin Rashes in Children Skin rashes in children may be categorized as bacterial, viral, life-threatening, fungal, and parasitic rashes. Oftentimes, the associated symptoms help establi...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Life-Threatening Skin Rashes:

Life-Threatening Skin Rashes - Treatment

What treatment did you receive for your life-threatening skin rash?



NIH talks about Ebola on WebMD

Read What Your Physician is Reading on Medscape

Toxic Epidermal Necrolysis »

Described in 1956 by Alan Lyell, toxic epidermal necrolysis (TEN) is a life-threatening skin disorder that is commonly drug-induced.

Read More on Medscape Reference »


Medical Dictionary